Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 8, NWS Melbourne, FL

January 12, 2018

NWS Melbourne, FL issued this small craft advisory at Jan 12, 2018, 4:42 AM EST. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Jan 12, 2018, 4:42 AM EST (09:42 UTC)
Expired
Jan 13, 2018, 4:07 AM EST
In force
23 hr
Issued by
NWS Melbourne, FL

The text

As transmitted.

378 
WHUS72 KMLB 120942
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
442 AM EST Fri Jan 12 2018

AMZ570-572-130345-
/O.NEW.KMLB.SC.Y.0008.180112T0942Z-180113T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
442 AM EST Fri Jan 12 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect until 4 PM EST Saturday. 

* WINDS...East winds 15 to 20 knots.

* WAVES/SEAS...Seas 5 to 7 feet into tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ575-130345-
/O.NEW.KMLB.SC.Y.0008.180112T2100Z-180113T0900Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
442 AM EST Fri Jan 12 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST SATURDAY...

The National Weather Service in Melbourne has issued a Small
Craft Advisory, which is in effect from 4 PM this afternoon to
4 AM EST Saturday. 

* WINDS...East winds 15 to 20 knots.

* WAVES/SEAS...Seas 4 to 6 feet through mid afternoon building to
  5 to 7 feet by late afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
288 
WHUS72 KMLB 122017
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
317 PM EST Fri Jan 12 2018

AMZ575-130900-
/O.EXT.KMLB.SC.Y.0008.180112T2017Z-180113T0900Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
317 PM EST Fri Jan 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SATURDAY...

* WINDS...Southerly 15 to 20 knots and gusty becoming southwest 
  in the evening, then west late in the night.

* WAVES/SEAS...Building to 5 to 7 feet.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

AMZ570-572-130930-
/O.CON.KMLB.SC.Y.0008.000000T0000Z-180113T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
317 PM EST Fri Jan 12 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WINDS...Southerly 15 to 20 knots and gusty becoming southwest in
  the evening, then west late in the night.

* WAVES/SEAS...Building 6 to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

Sedlock
121 
WHUS72 KMLB 130907
MWWMLB

URGENT - MARINE WEATHER MESSAGE
National Weather Service Melbourne FL
407 AM EST Sat Jan 13 2018

AMZ570-572-140900-
/O.CAN.KMLB.SC.Y.0008.000000T0000Z-180113T2100Z/
/O.NEW.KMLB.SW.Y.0002.180113T0907Z-180114T2100Z/
Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
407 AM EST Sat Jan 13 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 PM
EST SUNDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Melbourne has issued a Small
Craft Advisory for hazardous seas, which is in effect until 4 PM
EST Sunday. The Small Craft Advisory has been cancelled. 

* WAVES/SEAS...Building 6 to 8 feet with highest seas in and near
  the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

AMZ575-140900-
/O.EXP.KMLB.SC.Y.0008.000000T0000Z-180113T0900Z/
/O.NEW.KMLB.SW.Y.0002.180114T0900Z-180114T2100Z/
Sebastian Inlet to Jupiter Inlet 20-60 nm-
407 AM EST Sat Jan 13 2018

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 4 AM TO
4 PM EST SUNDAY...
...SMALL CRAFT ADVISORY HAS EXPIRED...

The National Weather Service in Melbourne has issued a Small
Craft Advisory for hazardous seas, which is in effect from 4 AM
to 4 PM EST Sunday. 

* WAVES/SEAS...Building to 5 to 7 feet. Highest seas in and near 
  the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory for hazardous seas means that waves are
expected to be hazardous to small craft. Mariners should avoid
shoaling areas. Long period swell can sharpen into large breaking
waves in shoaling areas. It is not unusual for waves to break
much farther from shoaling areas than is normally experienced.
Remember...breaking waves can easily capsize even larger vessels.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 12, 4:18 AM EST, 24 minutes earlier.

Area forecast discussion, Jan 12, 4:18 AM EST, 24 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
418 AM EST Fri Jan 12 2018

.DISCUSSION...

...Showers Becoming Likely During Today...
...Another Shot of Colder Air For This Weekend...

Today...
Warm WX pattern will continue as a high amp frontal trof pushes
acrs the Deep South/GOMex and into central FL, forcing a large
H100-H70 hi pres ridge over the W Atlc to retreat eastward.
Interaction btwn these two systems will generate an increasingly
strong S/SW flow thru the column...H100-H70 lyr S arnd 25KT at
daybreak bcmg SW 35- 40KTS by sunset, H85-H50 lyr S/SW 25-30KTS at
daybreak bcmg SW 45- 60KTS by sunset. The resulting strong warm
air advection pattern will push max temps into the U70s/L80s,
about 10F abv avg despite extensive cloud cover and high precip
chances.

The strong srly flow will tap a moist airmass over the FL Straits
with H100-H70 mean RH values running 70-80pct. Meanwhile, moisture
pooling within the frontal trof will be shunted acrs the FL
peninsula...PWat values expected to increase from arnd 1.25" at
daybreak to 1.50"-1.75" by early aftn.

Deep lyr dynamic support ahead of the front is not all that
impressive with weak and disorganized vorticity/omega thru the H85-
H30 lyr, while the H30-H20 jet core is already lifting up the Deep
South, taking most of its divergence with it. However, the strength
of the S/SW flow will generate respectable isentropic lift that will
support nmrs shras areawide. H50 temps should cool to -10/-11C ahead
of the front, so cannot rule out an isold tsra or two. However, H85-
H50 lapse rates btwn 4.5-5.0 will make any deep convection much more
the exception than the rule.

Tonight...
Winds will veer to due west as the parent low pres system lifts
up the eastern seaboard and drives the cold front into the FL
Straits. Timing of the fropa should bring precip to an end north
of Lake-K and Cape Canaveral shortly aft midnight...slgt chc of
shras will linger along the Space/Treasure Coast/Lake-O region
thru daybreak. Min temps behind the front will be noticeably
cooler, though the axis of the frontal trof is expected to clear
the state before sunrise, resulting in mean H100-H70 primarily out
of the west. This will limit cool air advection, keeping min
temps in the U40/L50s along and north of the I-4 Corridor...M/U50s
along the Space/Treasure Coasts and Lake-O region...still arnd 5F
abv avg.

Sat...Post frontal surge Swd of a much cooler drier airmass will
be underway early Sat with rapidly diminishing morning clouds. It
will be a chilly day Sat with highs making it only to the L60s
over N central FL and U60s over the Treasure Cst to Lake Okee.
Turning much cooler late Sat with lows falling into the M-U30s
across much of the interior south to Lake Okeechobee and L40s
along the coastal islands from Brevard S. Wind chill readings wl
have to be watched as the primary hazard due to winds expected to
remain in the 7 to 10 mph range overnight with lows psbl near
freezing across the northern sections of Lake and Volusia Co.

Sun...Cold high pressure centered across much of the Oh/MS valleys
will continue to usher colder air swd into the state. N winds will
slowly veer onshore along the coastal co's by afternoon. A healthy
pressure gradient will contribute to rather chilly and breezy
conditions with highs only making it to the L60s at best with U50s
N of metro Orlando. Some marine source clouds sneaking in from the
NE late in the day wl prevent any further notable temperature
increases. Sun night temps will be a cat or two warmer thanks to
onshore component and incrsg clouds, however readings will be a
few degrees below normal with isolated showers psbl along the cst
and marine areas.

Next Week...The large scale picture for much of the upcoming week
will feature a deepening cyclone over Grt Lakes early in the week
ejecting Ewd followed by another large area of high pressure
migrating Swd from the Nrn plains. This feature will supply
several days of dry and relatively cooler air to the SE states and
FL with stable NE flow pattern locally setting up from around Tue
through late in the work week. Pcpn chcs will largely be confined
to the local marine area during this period.

&&

.AVIATION...Thru 13/12Z.
Sfc Winds: Thru 12/12Z...S/SE 5-10KTS. Btwn 12/15Z...bcmg SSW
8-12KTS. Btwn 12/15Z-12/18Z...bcmg S/SW 10-14KTS with fqnt
G18-22KTS. Btwn 12/21Z-12/24Z...W of KOMN-KOBE bcmg W/SW
8-12KTS...E of KOMN-KOBE bcmg S/SW 7-11KTS. Btwn 13/03Z-13/06Z...
bcmg W/SW 4-7KTS.

Vsbys/WX/Cigs: Thru 12/14Z...N of KISM-KTIX areas MVFR/lcl IFR
vsbys/cigs in BR/FG. Btwn 12/18Z-12/24Z...W of KTIX-KOBE nmrs
MVFR/sct IFR shras/slgt chc IFR tsras. E of KTIX-KOBE nmrs MVFR
shras/sct IFR shras. Btwn 13/00Z-13/06Z...chc MVFR shras. Aft
13/06Z...E of KTIX-KOBE slgt chc MVFR shras.

&&

.MARINE...
Today...A storm system over the Deep South will lift into the Mid
Atlc, tightening the lcl pgrad as it interacts with a large high
pres ridge over the W Atlc. The system will drag a cold front into
central FL by late aftn, resulting in marginal to poor boating
conditions as a gentle to moderate S/SE breeze this mrng strengthens
to a moderate to fresh breeze by midday before veering to S/SW by
sunset. Seas 4-6FT nearshore and 5-7FT offshore, dominant pds arnd
9sec. Areas of sea fog over the shelf waters N of Cape Canaveral
expected to dissipate by mid mrng. Isold-sct shras thru midday, nmrs
shras and a slgt chc of tsras midday thru sunset. Will issue SCA for
the offshore leg north of Sebastian Inlet thru 21Z, then entire
offshore leg aft 21Z.

Tonight...Storm system will pull into New England overnight,
cranking the cold front into the FL Straits by daybreak Sat.
Moderate to fresh S/SW breeze veering to due W by midnight, then
W/NW in the predawn hrs Sat mrng. Seas 4-6FT nearshore and 6-8FT
offshore thru late evng, subsiding to 3-5FT nearshore and 5-7FT
offshore by aft midnight. Chc of shras thru midnight, slgt chc of
shras aft midnight. SCA for the offshore leg thru 09Z, dropping back
to the offshore leg N of Sebastian Inlet aft 09Z.

Sat-Sun...Post frontal winds and seas early Sat will keep current
advisory in place over the Nrn offshore waters through most of
Sat with caution elsewhere. Gradient winds will be slow to cease
into Sun as winds shift to North, thereby opening up the fetch
generation for the open waters. Choppy seas will continue for all
the waters during the weekend with a appreciable N-NE gradient the
first portion of the week.

Next Week...After a relatively brief respite in winds around Tue a
passing front will bring a resurgence of NW to N winds and
building seas through midweek. Headlines can be anticipated for
the waters through at least Thu.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  76  50  62  34 /  70  10   0   0
MCO  80  53  66  39 /  70  10   0   0
MLB  80  56  68  39 /  60  20   0   0
VRB  79  55  68  40 /  60  20   0   0
LEE  77  50  62  36 /  70  10   0   0
SFB  79  51  61  38 /  70  10   0   0
ORL  79  53  64  40 /  70  10   0   0
FPR  79  55  70  43 /  60  30   0   0

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory from 4 PM this afternoon to 4 AM EST
     Saturday for Sebastian Inlet to Jupiter Inlet 20-60 nm.

     Small Craft Advisory until 4 PM EST Saturday for Flagler Beach
     to Volusia-Brevard County Line 20-60 nm-Volusia-Brevard
     County Line to Sebastian Inlet 20-60 nm.

     Small Craft Advisory for hazardous seas until 4 AM EST early
     this morning for Flagler Beach to Volusia-Brevard County
     Line 20-60 nm-Volusia-Brevard County Line to Sebastian
     Inlet 20-60 nm.

&&

SHORT TERM...Bragaw
LONG TERM....Pendergrast
Hazardous weather outlook, Jan 11, 6:30 PM EST, 10 hours 12 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
630 PM EST Thu Jan 11 2018

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-121100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County-
Northern Lake County-Orange-Seminole-Southern Brevard County-
Osceola-Indian River-Okeechobee-St. Lucie-Martin-
Coastal Volusia County-Southern Lake County-
Northern Brevard County-
630 PM EST Thu Jan 11 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.DENSE FOG/SMOKE IMPACT...
Widespread low clouds and patchy fog are expected to develop early
Friday morning. Visibility will be reduced to less than a mile at
times...and below a half mile in some spots. Slow down when
encountering fog as visibility can deteriorate rapidly, especially
at highway speeds.

.WIND AND SEA IMPACT...
Large east swells will combine with south winds of 10 to 15 knots
and produce combined seas up to 7 feet offshore Volusia and Brevard
counties. Closer to the coast, seas 4 to 6 feet will produce
hazardous conditions for small craft near inlets, especially during
the outgoing tide this evening.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A strong cold front will cross the area Friday night. Isolated
lightning storms are expected ahead of the front Friday afternoon.

Poor boating conditions will continue over the offshore waters
late in the week as south winds increase Friday and west winds
Saturday produce choppy conditions. A prolonged period of
northerly flow is forecast to begin Sunday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed overnight.

Kelly/Sedlock/Ulrich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 12, 2:12 PM ESTSpecial Weather StatementMLBFlagler18 min
Jan 12, 3:11 PM ESTSpecial Weather StatementMLBMartin, Saint Lucie49 min
Jan 12, 3:18 PM ESTSpecial Marine WarningMLB57 min

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.